My father, age 78, is in excellent health and only takes medication for hypercholesterolemia (low 200 s). He recently started Erythromycin for head and chest congestion and sore throat. After taking this for a few days he had blood blisters erupt in his scalp and ears. His head felt a lot of pressure and he was worried he might be having a stroke. His neck and head were stiff with some numbness in his right arm. He DC d the antibiotic and went to his doctor, who placed him on Prednisone. Now he is a little groggy and isn t feeling well so he stopped the Prednisone. He sounds weak and we aren t sure why he was put on the Prednisone. My question is - why take Prednisone if the blisters are drying up? What is the benefit versus the risks?
Your doctor might suspecting blister due to allergy inflammation. Prednisone is anti-inflammatory drug and help in reliving inflammation. So it has been prescribed. You can wash blister area gently with soap and water. Avoid scrubbing that area and you can protect it with bandage. For further evaluation I suggest you consult dermatologist.
Hope I have answered your query. Let me know if I can assist you further.
Dr. Parth Goswami,
General & Family Physician
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]